Illinois, 2007Damaging Wind in Illinois, August 22, 2007
August 22, 2007 · NWS ILX · 1 event in 1 county or zone
An isolated thunderstorm produced an area of wind damage during the evening hours on the 22nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm produced an area of wind damage during the evening hours on the 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 22, 5:07 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 22, 5:07 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
607 PM CDT WED AUG 22 2007
.DISCUSSION...
ISSUED 230 PM CDT WED AUG 22 2007
18Z SURFACE MAP SHOWS SOUTHWEST FLOW PUSHING TEMPERATURES WELL INTO
THE 90S AGAIN ACROSS CENTRAL AND SOUTHEAST ILLINOIS...WITH
LAWRENCEVILLE AT 98F AT 2 PM. DEWPOINTS IN THE MID 60S TO LOWER 70S
WERE RESULTING IN HEAT INDEX VALUES NEAR 100. FRONTAL BOUNDARIES
REMAIN WELL NORTH ACROSS WISCONSIN AND IOWA. LATEST RADAR MOSAIC
SHOWING SCATTERED THUNDERSTORMS FIRING ACROSS CENTRAL AND NORTHERN
MISSOURI...AS WELL AS IN SOUTHWEST MISSOURI NEAR LAWRENCEVILLE.
ISSUES OF THE DAY WILL BE THE HEAT/HUMIDITY OVER THE NEXT COUPLE OF
DAYS...FRONTAL PASSAGE FRIDAY NIGHT/SATURDAY...AND NEXT SYSTEM
AROUND THE MIDDLE OF NEXT WEEK. MAINLY FOLLOWED GFS PATTERNS FOR THE
FORECAST.
SHORT TERM...TONIGHT THROUGH FRIDAY...
PARADE OF MCSS EXPECTED TO CONTINUE TRACKING FROM IOWA INTO
WISCONSIN THE NEXT COUPLE OF NIGHTS. SOUTHERN FRINGES OF THESE
SYSTEMS ARE EXPECTED TO LARGELY STAY NORTH OF THE ILX CWA. SOME LOW
POPS WERE KEPT ACROSS THE FAR NORTH TO ACCOUNT FOR THIS
TONIGHT...AND WERE ADDED WEST OF I-55 FOR THIS EVENING UNTIL THE
ISOLATED STORMS DIMINISH TOWARD SUNSET.
SOUTH-SOUTHWEST WINDS TO CONTINUE TO BRING MORE HOT AIR INTO THE
AREA THE NEXT COUPLE DAYS. HIGHS IN THE UPPER 90S ARE LIKELY ALONG
AND SOUTH OF I-72 ON THURSDAY...AND SOUTH OF I-70 INTO FRIDAY AS
WELL. TEMPERATURES NEAR 100 LIKELY ACROSS THE SOUTHEAST
COUNTIES...WHERE DRY CONDITIONS HAVE BEEN PREVAILING. EXPECT ENOUGH
MIXING TO DROP DEWPOINTS INTO THE UPPER 60S ON THURSDAY...WHICH
SHOULD KEEP THE HEAT INDEX VALUES JUST BELOW ADVISORY CRITERIA.
FRONTAL BOUNDARY EXPECTED TO MAKE A SOUTHWARD PUSH THURSDAY NIGHT
AND FRIDAY...AS LOW PRESSURE RIDES NORTHEAST ALONG THE BOUNDARY TO
NEAR MILWAUKEE BY FRIDAY EVENING. FRIDAY EXPECTED TO LARGELY REMAIN
DRY OVER OUR AREA...BUT STORMS EXPECTED TO BEGIN SPREADING ACROSS
AREAS WEST OF THE ILLINOIS RIVER DURING THE AFTERNOON...WITH RAIN
CHANCES INCREASING DURING FRIDAY NIGHT. SPC CONVECTIVE OUTLOOK HAS
NORTHWEST HALF OF CWA IN SLIGHT RISK OF SEVERE DURING THIS PERIOD...
DUE TO LARGE HAIL AND HIGH WIND THREATS.
LONG TERM...SATURDAY THROUGH WEDNESDAY...
COLD FRONT EXPECTED TO PUSH THROUGH THE CWA EARLY SATURDAY. KEPT
SHOWERS AND THUNDERSTORMS GOING THROUGH THE DAY...WITH THE THREAT
ENDING FROM NORTHWEST TO SOUTHEAST BY LATE AFTERNOON.
HIGH PRESSURE BEHIND THE FRONT TO DRIFT EASTWARD ACROSS THE LOWER
GREAT LAKES REGION. WARMING TREND EXPECTED TO BEGIN AGAIN BY
MONDAY...AS WIND FLOW TURNS MORE SOUTHERLY. NEXT STORM SYSTEM TO
SLOWLY MOVE OUT OF THE PLAINS...AND SHOULD BE JUST NORTHWEST OF
ILLINOIS BY WEDNESDAY MORNING. MODELS TRENDING A BIT SLOWER WITH
THIS SYSTEM THAN PREVIOUS RUNS. EXPECT THE MEASURABLE RAIN CHANCES
TO PRIMARILY BE JUST BEYOND THE FORECAST PERIOD.
GEELHART/GOETSCH
&&
.AVIATION...
ISSUED 607 PM CDT WED AUG 22 2007
EXPECT THE WINDS TO GRADUALLY DECREASE AND SHIFT MORE TO SOUTH
OVERNIGHT AS INVERSION SETS IN AND THEN BACK TO SOUTHWEST AS
MIXING WORKS TO SURFACE. CI DEBRIS EXPECTED FROM STORM CLUSTERS TO
WEST WITH CU DEVELOPMENT EXPECTED DURING DAY TOMORROW...MUCH AS
TODAY. DUE TO BOUNDARY EXPECTED TO REMAIN OFF TO THE WEST THROUGH
PERIOD...WILL NOT PUT IN PCPN FOR THIS PERIOD.
GOETSCH
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 22, 1:40 PM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
240 PM CDT WED AUG 22 2007
ILZ040>057-061>063-066>068-071>073-231100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-
SHELBY-VERMILION-
240 PM CDT WED AUG 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HOT AND HUMID WEATHER WILL BE A CONCERN THIS AFTERNOON. TEMPERATURES
IN THE 90S COMBINED WITH HIGH HUMIDITY WILL PRODUCE AFTERNOON HEAT
INDICES OF 100 TO 105. PERSONS WHO MUST BE OUTSIDE SHOULD DRINK
PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS...TO AVOID GETTING
DEHYDRATED. DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN PARKED
VEHICLES. AN ISOLATED THUNDERSTORM IS POSSIBLE UNTIL 9 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HOT AND HUMID WEATHER WILL CONTINUE FOR THURSDAY AND FRIDAY...WITH
AFTERNOON HEAT INDICES OF 100 TO 105.
A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA FOR FRIDAY
NIGHT AND SATURDAY AS A COLD FRONT PUSHES THROUGH THE AREA.
CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME
SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ027>031-036>038-231100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
240 PM CDT WED AUG 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HOT AND HUMID WEATHER WILL BE A CONCERN THIS AFTERNOON. TEMPERATURES
IN THE 90S COMBINED WITH HIGH HUMIDITY WILL PRODUCE AFTERNOON HEAT
INDICES OF 100 TO 105. PERSONS WHO MUST BE OUTSIDE SHOULD DRINK
PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS...TO AVOID GETTING
DEHYDRATED. DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN PARKED
VEHICLES. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE
THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HOT AND HUMID WEATHER WILL CONTINUE ON THURSDAY AND FRIDAY...WITH
AFTERNOON HEAT INDICES BETWEEN 95 AND 100.
THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY...
WITH A BETTER CHANCE THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A COLD
FRONT DROPS THROUGH THE AREA FRIDAY NIGHT. CURRENTLY IT IS TOO SOON
TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HOWEVER...LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
KH/AUTEN
Thunderstorm Wind, Tazewell
- When
- August 22, 7:05 PM CST to 7:10 PM CST
- Where
- Tazewell County, Pekin to 2 mi SE of Groveland
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.570, -89.630
Numerous trees were blown down, especially in the city of Pekin.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wisconsin, August 22, 20073 deaths · 2 injured · $10,000 · 1 event
- Tornado and Flash Flooding in Nebraska, August 22, 2007$9.0 million · EF0 · 25 events
- Flash Flooding and Damaging Winds in Wisconsin, August 22, 2007$6.7 million · 68 kt wind · 30 events
- Damaging Winds in South Carolina, August 22 to 23, 2007$5.5 million · 60 kt wind · 8 events
- Flash Flooding and Hail in Nebraska, August 22, 2007$140,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Michigan, August 22, 2007$130,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Georgia, August 22 to 23, 2007$88,000 · 54 kt wind · 8 events
- High Surf in Alabama, August 22, 2007$100,000 · 1 event
- Damaging Winds in Iowa, August 22, 2007$90,000 · 57 kt wind · 2 events
- Hail and Damaging Winds in Wyoming, August 22, 2007$23,000 · 1.75 in hail · 16 events
- Damaging Winds in Michigan, August 22, 2007$35,000 · 52 kt wind · 2 events
- Flash Flood and Flood in Illinois, August 22 to 23, 2007$22,000 · 52 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55745.